MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER
Model Number 1013317
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the diagonal branch.A 190cm 014 versaturn guide wire was advanced with resistance into the lesion for diagonal branch protection.After implanting a non-abbott stent in the front descending branch, it was noted that the guide wire was jailed behind the stent.During removal, resistance was noted and the tip of the guide wire separated.The tip was left entrapped between the implanted stent and the vascular wall.There were no adverse patient sequela nor clinical delay.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and the implanted stent resulted in the reported difficult to advance and the reported difficult to remove.Manipulation of the compromised device resulted in the noted unraveled coils and ultimately resulted in the reported material separation /noted core and coils separations.As reported, the tip was left entrapped between the implanted stent and the vascular wall.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the 190cm 014 versaturn guide wire was advanced with resistance into the lesion for diagonal branch protection.After implanting a non-abbott stent in the front descending branch, it was noted that the guide wire was jailed behind the stent.It should be noted that the hi-torque versaturn guide wire instructions for use (ifu) states: do not: deploy a stent such that it will entrap the wire between the vessel wall and the stent.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent deviation of the ifu as it is likely that interaction with the anatomy resulted in the reported difficult to advance.Interaction with the implanted stent as the guide wire was inadvertently jailed behind the implanted stent resulted in the reported difficult to remove.Manipulation of the compromised device resulted in the noted unraveled coils and ultimately resulted in the reported material separation /noted core and coils separations.As reported, the tip was left entrapped between the implanted stent and the vascular wall.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017: failure to follow steps / instructions.

Brand Name
HI-TORQUE VERSATURN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22556396
Report Number2024168-2025-07472
Device Sequence Number9559993
Product Code DQX
UDI-Device Identifier08717648198434
UDI-Public(01)08717648198434(17)261130(10)4121971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1013317
Device Catalogue Number1013317
Device Lot Number4121971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/25/2025
09/05/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/12/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: MEDTRONIC.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown